Illinois, 2005

Flood in Illinois, March 30 to 31, 2005

March 30 to 31, 2005 · NWS PAH · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 30, 3:15 AM CST, 4 hours 45 minutes earlier.

Area forecast discussion, Mar 30, 3:15 AM CST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
315 AM CST WED MAR 30 2005

.DISCUSSION...
MAIN CONCERNS FOR THIS FORECAST WILL CENTER AROUND SEVERE WEATHER
THREAT THIS AFTERNOON AND TONIGHT...THEN WITH A RAIN SYSTEM LATER
THURSDAY NIGHT AND FRIDAY.

SPC HAS PUT MOST OF THE FORECAST AREA IN A MODERATE RISK FOR SEVERE
THUNDERSTORMS LATER THIS AFTERNOON AND TONIGHT. SURFACE TROF WILL
MOVE EAST FROM KS INTO MO THIS AFTERNOON. LOW LEVEL MOISTURE
ALREADY SEEMS TO BE POOLING AHEAD OF THIS BOUNDARY...WITH SFC DEW
POINTS ALREADY IN THE MID 50S INTO IOWA AND EASTERN KS. VERY POTENT
MID LVL SHORT WAVE WILL ALSO ROTATE EASTWARD INTO THE MID MS VALLEY
LATER THIS AFTERNOON AND TONIGHT. AT LEAST SOME SUNSHINE THIS
AFTERNOON OUT HEAD OF THE SURFACE FRONT SHOULD CREATE LIFTED
INDICES AROUND -2 AND CAPES FROM 1000 TO 1500 J/KG. EXPECT
THUNDERSTORM INITIATION OUT AHEAD OF SFC FRONT AROUND MID
AFTERNOON...FAIRLY CLOSE TO OUR WESTERN COUNTIES. LOW LEVEL
CONVERGENCE LOOKS MODERATE AT BEST...BUT IF STORMS DO INITIATE AS
EXPECTED....WIND PATTERNS/SHEAR IN THE LOWEST 6 KM LOOK VERY
FAVORABLE FOR ROTATING STORMS AND SUPERCELLS...AT LEAST INTO THE
EARLY EVENING HOURS. LOW LEVEL MOISTURE SHOULD DEEPEN RAPIDLY
EARLY THIS EVENING AS THE SFC TROF MOVES EAST ACROSS THE MS
RIVER...AND THUS WILL INCREASE SHOWER/THUNDERSTORM CHCS TO LIKELY
THIS EVENING OVER PORTIONS OF WESTERN KY AND SOUTHWEST IN. WITH
STRONG UPPER DYNAMICS...SEVERE WEATHER THREAT COULD CONTINUE WELL
INTO THE EVENING OVER OUR EASTERN COUNTIES.

NICE DRY SLOT TO FORM LATER TONIGHT BEHIND ANY CONVECTION...AND
THINGS LOOKS MUCH DRIER NOW FOR THURSDAY AS A BUBBLE HIGH PRESSURE
DRIFTS EAST ACROSS THE REGION. HOWEVER...NEXT STRONG H50 SHORT WAVE
AND ASSOCIATED SURFACE LOW WILL DEVELOP AND MOVE EAST THURSDAY
NIGHT/FRIDAY TIME FRAME. SHORT RANGE MODELS HAVE DIVERGED
SUBSTANTIALLY ON THE TRACK OF THIS SURFACE LOW...WITH THE NAM
BEING MUCH FURTHER SOUTH ALONG THE GULF COAST FRI MORNING. THIS IS A
BIG CHANGE FROM THE PAST COUPLE DAYS...AND THE GFS SEEMS MUCH MORE
CONSISTENT WITH A LOW TRACK OVER THE TN VALLEY ON FRI. THE 12Z ECMWF
ALSO SUPPORTS THE GFS TRACK THROUGH TN VALLEY...AND SO WILL GO WITH
THE GFS SOLUTION FOR NOW. THIS SOLUTION WOULD BRING ANOTHER DECENT
RAIN TO MOST OF THE REGION LATE THURSDAY NIGHT AND FRIDAY. WILL GO
WITH INCREASING POPS FROM WEST TO EAST AFTER MIDNIGHT THU
NIGHT...THEN LIKELY AREA WIDE FRIDAY. WITH THE LOW FORECAST TO TRACK
WELL SOUTH OF THE REGION...LOOKS LIKE THIS WOULD BE MORE OF A RAIN
EVENT THAN A SEVERE WEATHER THREAT.

SYSTEM LOOKS LIKE IT WILL EXIT THE REGION FRIDAY NIGHT...AND A RIDGE
OF HIGH PRESSURE SHOULD MOVE IN AND KEEP THINGS DRY FOR THE UPCOMING
WEEKEND.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
.KY...NONE.
.MO...NONE.
.IL...NONE.
.IN...NONE.

&&

MEFFERT
Hazardous weather outlook, Mar 30, 4:14 AM CST, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
414 AM CST WED MAR 30 2005

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-311100-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE...
CAPE GIRARDEAU...HERRIN...HARRISBURG...CARMI...CARBONDALE...CAIRO...
PADUCAH...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE...
EVANSVILLE...MADISONVILLE AND HENDERSON
414 AM CST WED MAR 30 2005

...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND TONIGHT OVER MOST OF THE QUAD STATE REGION...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT OVER MUCH OF THE QUAD STATE REGION. THE MODERATE RISK OF
SEVERE STORMS GENERALLY LIES EAST OF A LINE EXTENDING FROM DEXTER
MISSOURI TO MARBLE HILL. AREAS WEST OF THAT LINE AND EAST OF POPLAR
BLUFF MISSOURI TO GREENVILLE LINE ARE IN A SLIGHT RISK OF SEVERE
STORMS THIS AFTERNOON. WINDS ALOFT SUGGEST THE POSSIBILITY OF
ROTATING STORMS AND SUPERCELLS. LARGE HAIL...DAMAGING WINDS AND A FEW
TORNADOES ARE THE MAIN HAZARDS WITH ANY SEVERE STORM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Gallatin

When
March 30, 8:00 AM CST to March 31, 11:59 PM CST
Where
Gallatin forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
37.500, -88.383

Minor flooding of the Ohio River occurred toward the end of the month. The flooding primarily affected bottomland woods and fields. The river rose above flood stage only at the Shawneetown gage. No crop or property damage was reported. The river was still rising at month's end.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442049.